Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

scottishlad

Member
  • Total Reviews

    0
  • Content Count

    46
  • Joined

  • Last visited

Community Reputation

0 Neutral

About scottishlad

  • Rank
    Junior Member
  1. I've got a week left.....it's really only been in the last month that aches n pains have been a problem. Anytime Ive been sitting or lying for a while and I go to stand up and walk I've got transient aches in legs and lower back....it's like being an old lady! Lower back gets really sore when standing for a long time....I'm 6'4 and already have bad posture so I'm sure that ain't helping any! Tried taking anti-inflammatories.......not much benefit at the expence of heartburn....think we've jus
  2. Yeah it's a total paradox isn't it. Basically the conjunctivae aren't able to hold the moisture cos they are drying out.....so eyes feel irritated (like hayfever). You then end up streaming with tears...particularly if out in the wind, or cold air. But it's inefficient cos most of the tears don't "stick" to the eyes. Old ladies get it all the time!! Best thing to do is use eye-drops regularly......or even "artificial tears". Called hypromellose here in UK....dunno about elsewhere. I think the
  3. Roaccutane privately is pretty damn expensive in the UK unless you have private health insurance. What you can do is make an initial consultation with a dermatologist privately....then arrange to go to his/her NHS clinic for followup. You can get an honest opinion and assessment and then usually would be seen at the NHS clinic within 6 weeks (routine follow up appointment). That is acceptable in most specialities. I'm a doctor but don't work in a hospital with a dermatology dept so couldnt jum
  4. I had stubborn moderate/mildly cystic acne despite antibiotics and topical retinoids. Had considered 'tane in my early 20's but it kinda cleared up but then in the last 18months came back (27-28y). Started at 90mg (1mg/kg) and after 10 days had a horrific inflammatory breakout...well horrific to me but im sure no worse than other peoples'. I cut back to 45mg and took a course of prednisilone for several weeks (initially 20mg for 2 weeks and then very gradual reduction). The breakout was bad en
  5. A little bright red blood on the paper or even in the water in the pan almost almost almost always indicates a wee bit of bleeding in the last few centimeters of the GI tract...i.e anal canal. Usually associated with haemorrhoids/piles but since 'tane can dry up any mucous membrane (eyes, nose, mouth) it does the same to the anal mucosa. Bloody diarrhoea or blood actually mixed in with the stool is an indicator of bleeding higher up and yeah that could mean colitis. Best thing to do....drink
  6. I'm just back from a week's skiing.....I used Ambre Solaire factor 60 "for the sun intolerant skin". No problems either with burning or breakouts....unperfumed and pretty easily absorbed. Would certainly recommend.
  7. I think it also depends on your skin type and previous exposure to the sun. Can see from his pic that Craig is quite dark and probably has had lots of sun exposure in the past. I'm a typical celtic blond so burn like buggery! I'm going skiing in a couple of weeks....we'll see what horrors that produces hehe.
  8. Hey guys.....what's the consensus opinion about sun exposure? I know that we're supposed to avoid the sun and use sunblock. Do you guys think it's safe to go skiing? I've got the typical Scottish pale skin....usually get a bit red when I ski...but that's more wind burn than anything I think. Dunno if I should risk going to France in Feb.....(
  9. I'm really sorry to hear that you've been having such a shitty time. At work today we were all generally having a moan that we don't have the resources of the big hospitals in the US. But then when I realise just how much it is all about money over there it makes me realise how lucky we are in the UK. It's an imperfect system, but the patient does come first. It's scandalous that you should have to worry about money for a treatment that I truly believe is life-saving in some cases. Stick in th
  10. Make sure you get enteric coated prednisilone...wee red tablets that are sugary and don't taste rank. Plus they are less irritant on the already 'tane irritated stomach!
  11. I have been on minocin on two occasions during my short(ish) life. First was in the first couple of years of Uni...so 19-20 and it seemed to work like a dream. Although, I spent a semester in the US and found myself really really photosensitive....a poor Scottish boy that just wasn't used to the sun! The second time was until I started roaccutane a month ago. On this occasion, it had been a year on 100mg of Minocin MR plus topical retinoids. I guess my acne had always been "moderate" although
  12. Oh...and I've defo been converted to Dove sensitive thanks to you guys. Will never use another thing on my face again!
×